Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking lexapro for panic attacks. Can I drink alcohol?

I recently started taking lexapro 10mg for panic attacks and was also prescribed xanax 0.2mg. I take the lexapro every morning before work around 4am and the xanax if I feel an attack coming on. Im usually a heavy drinker but havent done so since I started taking the medication . My question is if I took the lexapro( escitalopram ) this morning at 4am would I be able to have lets say about 6 beers or a bottle of wine?
Asked On : Mon, 11 Feb 2013
Answers:  1 Views:  118
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychologist 's  Response
Dec 2015
Welcome to HCM
We understand your concerns

You are having lexapro and xanax for panic attacks, anxiety etc. These are psychotic medications. Commonly alcohol can have adverse effects with persons with panic attacks. Worst effects with psychotic medications. Therefore forget about alcohol.

Secondly time and again it ha been proven that medications alone cannot cure panic attacks. Follow psychotherapy, yoga and meditation.

Wish you speedy recovery.
Answered: Sat, 25 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor